My Mother was taking 35 mgs of Prednisone for Arterial arteritis. She has been reducing slowly (With Doctors orders) she is down to 6 mgs. The whole time she was on she would get terrible head aches and now they seem to be lessoning. I hope they go away all together. Overall she feels bad no energy, depressed. Is this common when comming off this medication? I can't find a good site that discusses the side effects when reducing Prednisone.
21 Jul 2009
Dropping from 35mg of prednisone can be painful. I've used it at 60mg and higher with my Rheumatoid Arthritis. I've had headaches, muscle pain in my legs, back and arms from reducing too fast where I could barely walk across the room.
She needs to taper very slowly and it appears the dr knows that. If the pain is TOO severe she should slow down the taper with the dr's approval.
Prednisone is serious medication being a steroid. It has all kinds of side effects. It's good for what it's used for but it isn't without problems using it for most people. Good luck and hope that helps.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have side effects on just 10 mg a day. What is going to happen to my daughter if she takes 70 mg per day for 2 weeks and then gradually reducing ...
1 answer • 1 Jun 2010
Since the Prednisone (10mg daily) alone is not reducing the inflammation of the disease, as per my CRP blood test results, my Doctor has recommended ...
8 answers • 29 Dec 2010
Having a few side effects and have ended my doseage but want to side effects to go away.
1 answer • 27 Feb 2011
Looking for real life answers. I've been on Prednisone 20 mg day for 6 yrs. One Dr.said 2000mg daily for 6 months and then taper off Prednisone. ...
7 answers • 20 Apr 2011
I've been treated for giant cell with prednisone for 3 months. Every time I try to taper, my blood work spikes and I'm back up on 50 mg of ...
1 answer • 28 Feb 2014